Alert archive / Georgia / Frost Advisories in 2024

Frost Advisory 7, NWS Atlanta, GA

April 21, 2024Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this frost advisory at Apr 21, 2024, 4:02 AM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 22, 2024, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2024, 4:02 AM EDT (08:02 UTC)
In effect from
Apr 22, 2024, 4:00 AM EDT
Expired
Apr 22, 2024, 9:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS72 KFFC 210802
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
402 AM EDT Sun Apr 21 2024

GAZ006-008-009-212000-
/O.NEW.KFFC.FR.Y.0007.240422T0800Z-240422T1300Z/
Fannin-Union-Towns-
402 AM EDT Sun Apr 21 2024

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...From 4 AM to 9 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

$$
2 follow-up statements
223 
WWUS72 KFFC 211834
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
234 PM EDT Sun Apr 21 2024

GAZ006-008-009-221300-
/O.CON.KFFC.FR.Y.0007.240422T0800Z-240422T1300Z/
Fannin-Union-Towns-
Including the cities of , Hiawassee, and Blairsville
234 PM EDT Sun Apr 21 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Fannin, Union, and Towns Counties.

* WHEN...From 4 AM to 9 AM EDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
951 
WWUS72 KFFC 221256
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
856 AM EDT Mon Apr 22 2024

GAZ006-008-009-221400-
/O.EXP.KFFC.FR.Y.0007.000000T0000Z-240422T1300Z/
Fannin-Union-Towns-
Including the cities of , Blairsville, and Hiawassee
856 AM EDT Mon Apr 22 2024

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures have warmed, and the threat has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 3:49 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 21, 3:49 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
349 AM EDT Sun Apr 21 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 347 AM EDT Sun Apr 21 2024

Key Messages:

 - Areas of rain will come to an end from the NW this afternoon and
   evening.

 - Much cooler air will filter into the area behind a cold front
   today and tonight.

 - Areas of frost possible late tonight in the extreme NE.

An approaching shortwave trough has developed a weak frontal wave
along the old frontal boundary over the S portion of the area. These
features were responsible for scattered thunderstorms during the
evening. Isolated storms will linger near and S of a Columbus to
Macon line this morning. Otherwise, areas of mostly stratiform rain
will continue across the remainder of the area. Additional rainfall
amounts of one quarter to one half inch are possible generally from
Athens to the S portion of the Atlanta metro area, with lighter
amounts elsewhere. However, isolated thunderstorms across the S will
still be capable of producing locally higher rain amounts.

Rains will gradually come to an end from the NW this afternoon and
evening as much cooler air finally spreads into the region. High
temperatures today will range from the 50s across the NE mountains
to the mid 70s in the extreme SE. A brief wedge across the NE
portion of the area will aid in keeping daytime highs cool N of the
old front. Highs will be 10 to 15 degrees below normal across most
of the area (5 to 10 degrees below normal in the SE).

Skies will clear from the NW tonight. Winds will diminish enough
late tonight across the N to allow areas of frost to form across the
extreme NE portion of the County Warning Area, and a Frost Advisory
will be issued for that area. Daytime highs on Monday will be mostly
in the 60s across the area (about 10 degrees below normal).

SEC

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 347 AM EDT Sun Apr 21 2024

Highlights:

-Dry conditions expected through the work week with the next
opportunity for rain holding off until the weekend.

-Temperatures start off on the cooler side but will gradually warm
through the week.

Northwest flow aloft and surface high pressure situated across the
Southeast will result in continued dry conditions for North and
Central Georgia through the week. A closed low and surface front
will track across the Great Lakes Region around mid- week. Aside
from some increased cloud cover, not anticipating much in the way of
precip upper level support and more efficient moisture remain
displaced well to the north. Heading into Friday, long term guidance
indicates another closed low forming east of the Rockies and
ejecting east across the Central Plains. With surface high pressure
gradually sliding east during this time, southerly flow at the low
levels will result in a warming trend and gradual moisture return.
thus rain chances may sneak back into the forecast at some point
next weekend.

Tuesday morning will be on the chilly side with lows in the 40s
areawide (upper 30s in the northeast GA mtns). By the afternoon,
temperatures will warm into the upper 60s in the northeast and low
to mid 70s elsewhere. A warming trend begins mid-week (Wednesday)
with forecast highs in the 70s and approaching the mid 80s by the
start of the weekend. Forecast lows will generally be in the 40s and
50s becoming more mild (low 60s) by the weekend.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 158 AM EDT Sun Apr 21 2024

Heavier showers and isolated thunderstorms have shifted E of the
Atlanta metro area terminals. Isolated thunderstorms will continue at
MCN and AHN for the next couple of hours. Areas of mostly stratiform
rain with embedded heavier showers will continue through early to
mid-afternoon. Cigs will continue to lower until rains come to an
end, then cigs will begin to lift and gradually thin from the NW.
Winds will be generally light, although some gusts to near 20 knots
are expected during the afternoon at Atlanta area terminals. Wind
directions will continue mostly out of the NW, although NE winds are
expected at AHN during the morning and early afternoon as a weak
wedge temporarily develops.

//ATL Confidence...06Z Update...
Medium for cig heights and minimum vsby reductions in rain, high for
other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  46  66  42 / 100  10   0   0
Atlanta         60  44  66  45 /  90  10   0   0
Blairsville     57  35  64  37 /  80  10   0   0
Cartersville    61  39  66  39 /  80   0   0   0
Columbus        63  47  69  46 /  80   0   0   0
Gainesville     60  45  66  43 /  90  10   0   0
Macon           64  49  68  44 /  90  10  10   0
Rome            62  40  68  40 /  50   0   0   0
Peachtree City  60  43  67  42 / 100   0   0   0
Vidalia         74  53  69  47 /  90  20  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 4 AM to 9 AM EDT Monday for GAZ006-008-009.

&&

SHORT TERM...SEC
LONG TERM....07
AVIATION...SEC
Hazardous weather outlook, Apr 20, 10:17 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1017 AM EDT Sat Apr 20 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211430-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1017 AM EDT Sat Apr 20 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening in central Georgia. Gusty winds and frequent lightning
are possible in the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms on Sunday could produce occasional
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:49 AM EDTSpecial Weather StatementFFCTalbot, Upson26 min

Nearby

Frost Advisories in Georgia, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.